Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 22, 2008, 5:32 PM MDT for Platte County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 5:32 PM MDT (23:32 UTC)
- Expired
- May 22, 2008, 6:38 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KCYS 222338
FFWCYS
WYC031-230330-
/O.NEW.KCYS.FF.W.0003.080522T2332Z-080523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN AND NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 930 PM
* AT 511 PM MDT...THE PLATTE COUNTY SHERIFFS OFFICE REPORTED THAT
RECENT HEAVY RAINFALL HAS WASHED OUT A PORTION OF FISH CREEK ROAD
TO THE NORTHWEST OF WHEATLAND. IN ADDITION...THE LARAMIE RIVER AND
NORTH LARAMIE RIVER HAVE JUST WENT OUT OF THEIR BANKS WITH LOCAL
LOW LAND FLOODING TAKING PLACE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHEATLAND...
GLENDO...AND RIVERS AND STREAMS IN WESTERN AND NORTHERN PLATTE COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE LIKELY EARLY THIS
EVENING OVER WESTERN AND NORTHERN PLATTE XCOUNTY FROM STRONG
THUNDERSTORMS. THE ADDITIONAL RAINFALL WILL KEEP WATER LEVELS HIGH
IN AREA RIVERS AND STREAMS WITH FLASH FLOODING LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.
LAT...LON 4216 10516 4217 10518 4222 10496 4222 10490
4222 10489 4219 10487 4206 10492 4205 10501
4201 10513
TIME...MOT...LOC 2332Z 180DEG 0KT 4202 10497
$$
WEILAND1 follow-up statement
000
WGUS75 KCYS 230038
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT THU MAY 22 2008
WYC031-230047-
/O.CAN.KCYS.FF.W.0003.000000T0000Z-080523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLATTE WY-
637 PM MDT THU MAY 22 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PLATTE
COUNTY...
THIS FLASH FLOOD WARNING WAS REPLACED BY A FLASH FLOOD WARNING FOR ALL
OF WESTERN AND NORTHERN PLATTE COUNTY. THE NEW FLAS FLOOD WARNING IS
IN EFFECT UNTIL 930 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING.
LAT...LON 4216 10516 4217 10518 4222 10496 4222 10490
4222 10489 4219 10487 4206 10492 4205 10501
4201 10513
TIME...MOT...LOC 0037Z 180DEG 0KT 4202 10497
$$
WEILANDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:44 PM MDT, 48 minutes earlier.
Area forecast discussion, May 22, 4:44 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT THU MAY 22 2008
.SHORT TERM...TONIGHT AND FRIDAY...BUSY SHIFT WITH SEVERE TSTMS
AND HEAVY RAIN. TORNADO WATCH FROM WEST OF KCYS TO KSNY GOES UNTIL
02Z WITH A SEVERE TSTM WATCH UNTIL 03Z ALONG AND SOUTH OF A LINE
FROM KLAR TO KCDR. FLASH FLOOD WATCH UNTIL 06Z FOR AREA FROM KLAR
TO KDGW TO W OF KCYS. STRONG SSE FLOW ALOFT WILL CONTINUE AS
UPPER LOW OVER NW AZ REFORMS NORTHWESTWARD. SERIES OF SHORTWAVE
TROUGHS WILL BE ROTATING THROUGH THE UPPER FLOW ENHANING THE
SHOWERS AND TSTMS. CURRENTLY...IT APPEARS THAT AFTER LATE THIS
EVENING...THERE WILL BE AT LEAST A DECREASE IN COVERAGE FOR A TIME
TONIGHT BEFORE MORE SHOWERS AND TSTMS DEVELOP LATE FRIDAY MORNING
AND AFTERNOON. SOME STRONG TSTMS POSSIBLE OVER EASTERN CWA FRI
AFTERNOON PER SPC DAY 2 OUTLOOK AND MODEL CAPE PROGS. TEMPS WILL
STILL BE COOL FRIDAY BUT NOT AS COOL AS TODAY.
.LONG TERM...AN UPPER TROUGH/LOW WILL REMAIN OVER THE INTERMOUNTAIN
WEST THROUGH THE WEEKEND. THE UPPER LOW WILL BEGIN TO FILL EARLY
NEXT WEEK...WITH THE TROUGH AXIS FINALLY MOVING ACROSS THE CWA ON
TUESDAY. THIS PATTERN WILL RESULT IN A CHANCE OF SHOWERS AND
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY ACROSS THE AREA...WITH
THE NEXT BEST CHANCE FOR SEVERE WEATHER TUESDAY. DRY AND WARMER
CONDITIONS WILL RETURN TO THE AREA FOR WED AND THURSDAY.
&&
.AVIATION...MVFR AND EVEN IFR CEILINGS WILL PERSIST IN MUCH OF
THE CWA FOR A TIME THIS EVENING WITH SOME IMPROVEMENT OVERNIGHT
AS THE SHOWERS/TSTMS PULL NORTH AWAY FROM THE SOUTHERN CWA.
WILL NEED TO WATCH FOR AREAS OF FOG DEVELOPING LATER. MVFR
CEILINGS WILL FORM AGAIN LATE FRI MORNING AND AFTERNOON OVER AT
LEAST EASTERN CWA FROM MORE SHOWERS AND TSTMS FORMING. JLH
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR WYZ059-WYZ064-WYZ065-
WYZ066-WYZ067.
FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ061-WYZ063.
NE...WIND ADVISORY UNTIL 6 PM THURSDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...JLH
LONG TERM....KMDHazardous weather outlook, May 22, 3:58 PM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU MAY 22 2008 NEZ054-055-WYZ066-069-070-231200- KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND POSSIBLY EVEN TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY FROM LATE EVENING ONWARD. HOWEVER...AREAS OF FOG CAN BE EXPECTED TO PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-063-231200- SOUTHWEST CARBON-SNOWY RANGE- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT ALONG THE LITTLE SNAKE RIVER IN FAR SOUTHWEST CARBON COUNTY THROUGH 3 PM FRIDAY. A FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN PARTS OF THE COUNTY THROUGH FRIDAY. THERE IS A CONCERN THAT ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD CAUSE SOME RIVERS AND STREAMS ALREADY SWOLLEN WITH SNOW MELT RUNOFF TO FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-WYZ060-067-068-231200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NIOBRARA-PLATTE- GOSHEN- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THE REST OF THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT FOR ALL BUT NIOBRARA COUNTY IN EAST CENTRAL WYOMING. ALSO...A FLASH FLOOD WATCH IS IN EFFECT FOR PLATTE COUNTY UNTIL MIDNIGHT AS ADDITIONAL RAINFALL WILL BRING THE THREAT OF FLOODING WHERE HEAVY RAINS FELL WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062-231200- NORTH CARBON- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THE STORMS MAY HAVE SMALL HAIL AND HEAVY RAIN. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE ON A SCATTERED BASIS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-064-065-231200- CONVERSE-NORTH LARAMIE RANGE-LARAMIE VALLEY- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH HAIL AND HEAVY RAIN OVER ALBANY COUNTY WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. A FLASH FLOOD WATCH IS ALSO IN EFFECT UNTIL MIDNIGHT AS THE ADDITIONAL RAINFALL WILL AGGRAVATE THE ALREADY SATURATED GROUND ...POSSIBLY CAUSING FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 22, 3:49 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FUNNEL CLOUD 3 S CHEYENNE 41.10N 104.79W
05/22/2008 LARAMIE WY LAW ENFORCEMENT
POSSIBLE FUNNEL
&&
BCHAPMANLocal storm report, May 22, 3:52 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 4 N CHADRON 42.88N 103.00W
05/22/2008 M1.00 INCH DAWES NE PUBLIC
SOME PENNY SIZED
&&
BCHAPMANLocal storm report, May 22, 4:01 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 4 N CHEYENNE 41.20N 104.79W
05/22/2008 M1.00 INCH LARAMIE WY PUBLIC
SOME PENNY SIZED
&&
BCHAPMANLocal storm report, May 22, 4:28 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 NE CHEYENNE 41.19N 104.74W
05/22/2008 M0.25 INCH LARAMIE WY PUBLIC
HAIL COVERS THE GROUND. RAIN AT MORE THAN 1 INCH PER
HOUR.
&&
BCHAPMANLocal storm report, May 22, 5:18 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 17 NW WHEATLAND 42.22N 105.19W
05/22/2008 M0.88 INCH PLATTE WY LAW ENFORCEMENT
&&
BCHAPMANLocal storm report, May 22, 5:23 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 4 N WHEATLAND 42.11N 104.96W
05/22/2008 M0.50 INCH PLATTE WY CO-OP OBSERVER
PEA TO MARBLE SIZE, 2 INCHES DEEP.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:10 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 50 min |
| May 21, 6:20 PM MDT | Areal Flood Advisory | CYS | Albany, Converse | 96 min |
| May 21, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 43 min |
| May 21, 8:28 PM MDT | Areal Flood Advisory | CYS | Platte | 90 min |
| May 22, 7:58 AM MDT | Dense Fog Advisory | CYS | 2 hr | |
| May 22, 9:15 AM MDT | Areal Flood Advisory | CYS | Platte | 4 hr |
| May 22, 10:18 AM MDT | Dense Fog Advisory | CYS | 102 min | |
| May 22, 12:31 PM MDT | Flash Flood Watch | CYS | Weston | 11 hr |
| May 22, 12:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 47 min |
| May 22, 1:14 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 1:44 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 2:07 PM MDT | Tornado Warning | CYS | Albany | 23 min |
| May 22, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 31 min |
| May 22, 2:15 PM MDT | Tornado Warning | CYS | Albany, Carbon | 30 min |
| May 22, 2:26 PM MDT | Flash Flood Warning | CYS | Albany | 4 hr |
| May 22, 2:29 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 3:11 PM MDT | Tornado Warning | CYS | Albany, Laramie | 34 min |
| May 22, 3:27 PM MDT | Tornado Warning | CYS | Laramie | 33 min |
| May 22, 4:00 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 22, 5:00 PM MDT | Areal Flood Advisory | CYS | Laramie | 2 hr |
| May 22, 5:15 PM MDT | Flash Flood Warning | CYS | Platte | 6 hr |
| May 22, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 44 min |
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.